| Model Number |
G23816 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The patient previously had choledochojejunostomy underwent metalic biliary stent placement.The user advanced the delivery system to the hepatic portal region using olympus' single balloon short tie scope (sif-290), and attempted to deploy the stent.However, the handle was too tight and would not move/pull and the distal side of the sheath got damaged during attempt of deployment.He replaced it with another zilver 635 biliary self expanding metal stent(lot unknown) and placed the stent at the target site successfully.The handle of this replacement was fairly tight as well.The patient did not experience any adverse effects due to this occurrence.Prefix zilbs: was a sphincterotomy or balloon dilation performed prior to use of the stent device? - no.Was post-dilation performed after the placement of the stent? - no.What brand of endoscope was used with the device? olympus' sif-290.What was the target location for the complaint device? hepatic portal.Region was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? asku.Was resistance encountered when advancing the wire guide or delivery system to the target location? yes.How did the physician deal with this resistance? asku.Was the patient's anatomy tortuous? yes.Did the tip of the delivery system cross the target location? yes.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? no.Was the stent being placed through the side wall of a previously placed stent? no.Was the elevator in the down position during deployment? yes.Are images of the device of procedure available? not available.Sheath separation: details of the wire guide used (diameter, hydrophyllic, make)? asku.Was high resistance encountered during stent deployment? tourtuous.Was the patient's lesion heavily calcified / was the patient anatomy tortuous? tortuousity:yes calcification: no.Was pre dilatation conducted prior to stent deployment? no.Was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes.Was the delivery system damaged/kinked/twisted? - sheath got damaged was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? yes.Deployment difficulty.Was the device flushed through the flushing port before the procedure, as per ifu? asku.Was the stent fully deployed in the patient? no.Was the target site severely calcified? no.Was patient anatomy tortuous? yes.Was pre dilatation conducted before stent deployment? no.Was the delivery system kinked or twisted during deployment? sheath got damaged.Thumbwheel only was the distal end of the stability sheath inside the access sheath? n/a.Thumbwheel only was the retraction sheet being held during deployment? n/a.
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation the zilbs-635-10-12 device of lot number c1710258 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 01 october 2020.On evaluation of the device it was observed that the clear section of the outer sheath was separated at approx.28 cm from the distal white tip.The red safety tab was not returned with the device.The device was flushed with no issues and a 0.035¿ wire guide passed through the device as expected.Document review prior to distribution zilbs-635-10-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-12 of lot number c1710258 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1710258.It should be noted that the instructions for use (ifu0065-3) states the following: ¿contraindications ¿ contraindications include those specific to ercp and any procedure to be performed in conjunction with stent placement.¿ any use other than that specifically outlined in the intended use section of this booklet.¿ there is evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause of the user not following the ifu was identified from the available information.From the information provided it is known that the device was used in a patient who had undergone a choledochojejunostomy.This is considered altered patient anatomy and a contraindication to ercp.It is possible that the use of the device in this way caused or contributed to increased resistance and force on the delivery system during attempted deployment resulting in the sheath becoming separated.From the information provided by the customer it is known that the patient's anatomy was tortuous and that the user encountered resistance as the wire guide and delivery system were advanced to the target location.The tortuous patient anatomy would likely have also contributed to greater resistance during attempted deployment.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
Event or Problem Description
Device evaluated on 01-oct-2020."separated approx.28cm from tip".The patient previously had choledochojejunostomy underwent metalic biliary stent placement.The user advanced the delivery system to the hepatic portaal region using olympus' single balloon short tipe scope (sif-290) and attempted to deploy the stent.However the handle was too tight and would not move/pull and the distal side of the sheath got damaged during attempt of deployment.He replaced it with another zilver 635 biliary self expanding metal stent(lot unknown) and placed the stent at the target site successfully.The handle of this replacement was fairly tight as well.The patient did not experience any adverse effects due to this occurrence prefix zilbs: was a sphincterotomy or balloon dilation performed prior to use of the stent device? no.Was post-dilation performed after the placement of the stent? no.What brand of endoscope was used with the device? olympus' sif-290.What was the target location for the complaint device? hepatic portal region.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? asku.Was resistance encountered when advancing the wire guide or delivery system to the target location? yes.How did the physician deal with this resistance? asku.Was the patient's anatomy tortuous? yes.Did the tip of the delivery system cross the target location? yes.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? no.Was the stent being placed through the side wall of a previously placed stent? no.Was the elevator in the down position during deployment? yes.Are images of the device of procedure available? not avalable.Sheath separation: details of the wire guide used (diameter, hydrophyllic, make)? asku.Was high resistance encountered during stent deployment? tourtuous.Was the patient's lesion heavily calcified / was the patient anatomy tortuous? tortuousity:yes, calcification:no.Was pre dilatation conducted prior to stent deployment? no.Was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes.Was the delivery system damaged/kinked/twisted? sheath got damaged.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? yes.Deployment difficulty: was the device flushed through the flushing port before the procedure, as per ifu? asku.Was the stent fully deployed in the patient? no.Was the target site severely calcified? no.Was patient anatomy tortuous? yes.Was pre dilatation conducted before stent deployment? no.Was the delivery system kinked or twisted during deployment? sheath got damaged.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a.Thumbwheel only ¿ was the retraction sheet being held during deployment? n/a.
Additional Manufacturer Narrative
Pma/510(k) #: k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.